Discussions that mention valium

Inner Ear Disorders board


Hi Marjs_Life,

My opinion only here (and I am not doctor!), but:

A few things come to mind when I read your post called “Help”. First you mention that you take Valium. Valium isn’t only a sedator, it’s a medication that “dries” you up. Some of the issues that you have mentioned sound like a good case of ‘dry mouth’ or dehydration. In addition, dehydration can make your body feel weird – well before you begin to feel thirsty (your body’s conscious way of telling you that you need more water), your body may experience other symptoms, like dizziness and feeling unable to swallow, to name a few.

In addition, you stated, “the more uptight I got the worse the feeling got”. If you have been checked out by your doctor and have been given a clean bill of health, you may chalk up some of your additional symptoms to being worried and nervous about how you were feeling. To top that off, the more you focus on these symptoms and think about them, the more you will notice them and they will seem more intense than they really are.

Also, if you are worrying about these symptoms, that will carry into how you sleep and how you hold yourself when you are awake. Tight muscles can interfere with balance, make you feel tight, and cause headaches.

The mouth, nose, throat, eyes, and ears are all connected on many different levels. If your ear is plugged or if you nose is plugged, for some people, that can affect all the noises when you swallow, or the way it feels when you breathe (a stuffy nose can make you feel like you aren’t getting enough air, even if you breathe through your mouth).

It sounds like you’ve had these symptoms for a while. I would ask to have your doctor look into your symptoms a little more and educate you on how everything works, so you’ll feel less nervous about having to deal with your symptoms. If you are taking any medications, bring that list with you, because some medications can also cause distressing symptoms.

Wishing you the best. xo